I continue to have abdominal pain and now have knee pain as well. I keep getting sicker and have no diagnosis. Help.
December 11, 2006
Arthroscopy of right knee performed by Dr. S. Chondromalacia patella with lateral release. Meniscus tear repaired as well. Proscribed Darvocet for pain. Walking normally 4 days post-operative.
January 6, 2007
Travel to Bangalore, India on business. Flying aggravated knee. Began taking Darvocet for pain at night only as directed.
January 11, 2007
Noticed change in bowel movements. Movements were soft, frequent, and about as wide as a finger.
January 12, 2007
3AM: Woke with severe pain across mid-back. Urgent need to urinate which was not relieved after passing urine. Spoke with UHC Nurses’ line. They recommended seeing doctor within 4 hours. Recommended against waiting until morning.
5AM: Went to ER in Bangalore. Blood drawn and urine taken. Given shot for pain and sent back to hotel with instructions to return at 9AM for ultrasound. Suspected kidney stones.
9AM: Ultrasound. Inconclusive for kidney stones. Impression: Mild right renal pelviectasia. Ureter not traceable due to bowel gas.
10AM: CT. No kidney stones. Impression: No urinary calculi or obstructive uropathy, phlebotliths in pelvis.
11AM: Blood tests and urine tests showed nothing of note. Diagnosed with severe constipation. Referred to home doctor for follow up. OK to travel.
January 14, 2007
4AM: Woke with sever pain in left lower quadrant of abdomen and severe nausea. Spoke with Dr. M. (family doctor). He recommended going to the ER.
5AM: Hospital A ER: X-ray showed “more stool than I’ve ever seen in a patient”. Given morphine for pain; enema; and intravenous fluids. Sent home with instructions to use enemas to resolve constipation and take Colase to soften stools.
6PM: Enemas did not produce results. Increasing nausea and vomiting . ER. Given intravenous fluids and anti-nausea medication. Take 8oz of Magnesium Citrate and then another 8oz of Magnesium Citrate in 8 hours.
January 15, 2007
Magnesium citrate resulted in diarrhea. Some nausea and upper right quadrant pain.
January 16, 2007
Saw family practice doctor (Dr. K.) for follow-up. No normal bowel movements and some nausea. Doctor proscribed Promethazine for nausea and told to return on Monday if not better.
January 17/18, 2007
Slept 20 hours out of 24. Some nausea and moderate upper right quadrant pain. No bowel movement.
January 19, 2007
Increasing nausea. Still moderate upper right quadrant pain. Spoke to Dr. K’s on-call doctor who recommended 2 tablespoons of milk of magnesia at 4 hour intervals until bowel movement. First bowel movement occurred after 6 hours.
January 20, 2007
Felt somewhat better. Felt good enough to go to gym and exercise.
January 21, 2007
Woke feeling nauseous and tired. Upper right quadrant pain increasing. Could not do normal activity.
January 22, 2007
Saw Dr. F.’s PA (PA S.). Had blood tests which were inconclusive.
January 23, 2007
Follow up with Dr. S. on knee. Released from treatment.
During this period began to have a cycle of pain.
Began with pain in back. Then diarrhea would start and pain would move to upper right quadrant. Then pain would begin to radiate down into lower right quadrant with a burning sensation. Diarrhea would resolve and pain would begin again in back. Cycle would repeat every 3 to 5 days. In general, could perform daily activities but sometimes woke at night with pain. During diarrhea, stool would be almost black (very, very dark green) and somewhat “flakey” and then “muddy”.
February 5, 2007
Ultrasound of abdomen. Technician said that she saw nothing to indicate any problems except for a large amount of gas in the abdomen.
February 10, 2007
Abdominal pain worsened. Could not perform normal activities.
February 12, 2007
Spoke with PA S. and asked her to take a more aggressive approach. She confirmed the lack of anything seen in the ultrasound. She ordered stool samples.
February 16, 2007
Took stool samples to Hosptial B. Also saw PA S. to ask for something for the pain. She prescribed Dicyclomine as needed. Took some in evening and at night and abdominal pain decreased.
February 18, 2007
While doing housework may have twisted knee (noticed a “twinge”). Took Dicyclomine for abdominal pain twice – one in morning and one in evening.
February 19, 2007
Woke with a sore knee; worked out as normal (pain seemed to work itself out and did exercises that kept range of motion in comfortable range); went to mall and shopped, noticed that pain increased while walking for several hours at outlet mall; returned home and knee swelled up in afternoon while watching television. Called Dr. S.’s on-call doctor. He recommended getting seen ASAP on Tuesday but to not go to ER.
February 20, 2007
Saw Dr. S. about swollen knee. Took X-rays which revealed nothing. Dr. S. suspected either another meniscus tear or other damage. Scheduled MRI and refilled Darvocet prescription for pain. Frustration about heath situation led to emotional over-eating. Taking Darvocet only at night. Swelling in knee reduces during night. Can usually bear weight almost-normally on knee first thing in morning. By evening knee is very swollen can cannot bear weight on it. Stopped taking Dicyclomine as Darvocet seemed to reduce abdominal pain as well.
February 21, 2007
Woke with no interest in food but no nausea, really. Assumed disinterest in food was caused by over-eating previous day. Ate little in morning and was no longer nausea by dinner.
MRI of right knee at RRI. Purchased and began using crutches during day.
February 22, 2007
Received call from PA S.. Found salmonella in stool sample. PA S. asked if diarrhea was persisting. Reported that it was. Also told PA S. about knee pain and Darvocet prescription. PA S. proscribed Cipro. Began taking approximately 1pm.
Researched salmonella and found information about “reactive arthritis”. Communicated concern about this to Dr. S.’s PA. MRI not yet available.
February 23, 2007
Continued taking Cipro. Woke up with significant nausea. Vomited four times over course of day and nausea continued to worsen. Noticed urine was frequent, had strong odor, and darkly-colored. Called Dr. F.’s office and was told by nurse to stop Cipro and to go to the ER if any fever. Stopped Cipro (took 2 yesterday, 1 today total). Nurse said that Dr. F. questioned why PA S. proscribed Cipro and noted that PA S.’s notes were incomplete. Nurse said that PA S. would call on Monday to follow-up.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?